Anti-tumor necrosis factor alpha agents are effective treatments for psoriasis. However, the use of these agents is associated with an increased risk of tuberculosis reactivation. An algorithmic approach to screening for latent tuberculosis infection has been recommended to minimize the risk of tuberculosis reactivation. However, clinical suspicion should override the results of screening tests. This report describes the case of a 49-year-old man who experienced reactivation of latent tuberculosis during treatment with etanercept, despite a negative tuberculin skin test and chest radiograph showing no abnormalities before the commencement of etanercept therapy; this patient was able to receive further treatment with etanercept following treatment for tuberculosis.
|Original language||English (US)|
|Number of pages||2|
|Journal||American Journal of Clinical Dermatology|
|Issue number||SUPPL. 1|
|State||Published - Jul 9 2010|
ASJC Scopus subject areas